Format

Send to

Choose Destination
See comment in PubMed Commons below
Can J Cardiol. 2007 Mar 1;23(3):229-32.

Lithium-induced sinus node disease at therapeutic concentrations: linking lithium-induced blockade of sodium channels to impaired pacemaker activity.

Author information

  • 1St Michael's Hospital, University of Toronto, Ontario. gavin.oudit@utoronto.ca

Abstract

The present report describes a case of sinus node arrest in a manic-depressive patient being treated with lithium carbonate with a therapeutic serum level of lithium. A permanent rate-modulated ventricular pacemaker was inserted and lithium therapy was continued. A review of literature revealed several other similar case reports in which both therapeutic and toxic levels of serum lithium levels were associated with sinus node dysfunction and bradyarrhythmias. Because lithium is a potent blocker of cardiac sodium channels, and given the critical importance of sodium channels in pacemaker activity, lithium-induced sodium channel blockade is likely an important mechanism in sinus node dysfunction.

PMID:
17347696
PMCID:
PMC2647873
[PubMed - indexed for MEDLINE]
Free PMC Article
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for PubMed Central
    Loading ...
    Write to the Help Desk